| Catalog Number |
30450-01 |
| Medical Device Problem Code |
High Test Results (2457)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Event or Problem Description
Intended use: vidas® b·r·a·h·m·s pct¿ (pct) is an automated test for use on the instruments of the vidas® family for the determination of human procalcitonin in human serum or plasma (lithium heparinate) using the elfa (enzyme-linked fluorescent assay) technique.Used in conjunction with other laboratory findings and clinical assessments, vidas® b¿r¿a¿h¿m¿s pct¿ is intended for use as follows: to aid in the risk assessment of critically ill patients on their first day of icu admission for progression to severe sepsis and septic shock, to aid in assessing the cumulative 28-day risk of all-cause mortality for patients diagnosed with severe sepsis or septic shock in the icu or when obtained in the emergency department or other medical wards prior to icu admission, using a change in pct level over time, to aid in decision making on antibiotic therapy for patients with suspected or confirmed lower respiratory tract infections (lrti) ¿ defined as community-acquired pneumonia (cap), acute bronchitis, and acute exacerbation of chronic obstructive pulmonary disease (aecopd) ¿ in an inpatient setting or an emergency department, to aid in decision making on antibiotic discontinuation for patients with suspected or confirmed sepsis.Issue description on (b)(6) 2025, a customer from the united states notified biomérieux of obtaining potential overestimated results when testing patient samples with vidas brahms procalcitonin (ref.30450-01, lot: 1011033320, expiry date: 04-may-2026).The customer uses a vidas 3 instrument.The customer ran pct in the morning with a result of 3.06 ng/ml.They were not expecting this and repeated the sample manually and got a result of 0.05.They then requested a redraw and ran the new sample.This had a result of <0.05 ng/ml.The controls were within range and it was the same lot used for all tests.Since both the manual and the redraw matched, they were going to contact the doctor to report the <0.05.The original result of 3.06 ng/ml had been reported in the morning.The 3.06 result had an rfv of 431.The two results with <0.05 (from 2 different samples) both had rfv of 4.Customer service explained that the rfv should be similar to each other and suspected that there had been a sample mix-up on the first sample.However, after repeating testing of other samples, there was no evidence to confirm mix-up between the samples or cross-contamination.There is no indication or report from the laboratory that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in the united states regarding an overestimated pct result for one patient using the vidas pct kit, ref.30450-01, lot 1011033320.After retesting with the same lot, the results were negative.A biomérieux internal investigation has been completed with the following results: device history records the review did not highlight any issue during the manufacturing process of vidas pct kit, ref.30450-01, lot 1011033320.There is neither capa, no quality event and nor non-conformity linked to this issue on this vidas assay.Complaints analysis the analysis of complaints recorded against this lot did not reveal any quality issue for this lot or any systemic quality issue.Tests and analysis, customer material, no material received.Investigation protocol, analysis, and outcomes: study of internal samples control charts: the complaints laboratory analyzed four (4) internal samples on seven (7) batches of vidas pct kit, ref.30450-01, including the lot mentioned by the customer with the following targets: 0.15 ng/ml, 0.34 ng/ml, 1.46 ng/ml, and 3.68 ng/ml.The analysis of the control charts showed that all results were within specifications.The lot 1011033320 is in the trend of the other lots.Test on internal samples our complaints laboratory tested with the retain kit of vidas pct kit, ref.30450-01, lot 1011033320 (customer¿s lot) three (3) internal samples with targets 0.07 ng/ml, 0.33 ng/ml, 3.68 ng/ml.Results obtained were within the acceptable ranges and similar to those observed before the batch release.Root cause analysis and conclusion according to all the information above, no anomaly was highlighted with the control chart analysis, and the test performed on internal samples with the kit of vidas pct kit, ref.30450-01, lot 1011033320.Currently there are no similar complaints for overestimation on this lot.The tests performed on internal samples did not reproduce the customer issue.There were no overestimated results observed.According to the above data, vidas of vidas pct kit, ref.30450-01, lot 1011033320 is within the expected performance.There was no drift of the batch since its release.
Additional Manufacturer Narrative
In alignment with the most recent fda guidance, ¿medical device reporting for manufacturers, issued november 8, 2016¿, biomérieux is submitting this notification to fda to inform the agency of the decision to cease reporting a specific vidas® malfunction event after two years of no occurrences associated with death or serious injury.For the specific combination of product and malfunction type, customer complaints were reviewed over a two-year period starting from the date of awareness of the most recent event that was classified as a serious injury or death.For the following malfunction type, this review identified no additional occurrences of being associated with death or serious injury for two years.Product code: pri, subsequent product codes ntm and pmt.Reference: 30450-01.Malfunction: false positive result for vidas® b·r·a·h·m·s pct.Date of awareness for serious injury/death: 20-dec-2023.Final initial mdr submitted: 8020790-2025-00012.Cease reporting decision mdr: 8020790-2025-00012-02.With the completion of our mdr data analysis, we have updated our mdr criteria for vidas product code pri (subsequent product codes ntm and pmt) and will no longer report these malfunction events since they have not caused or contributed to a death or serious injury in the past two years.Moving forward, if biomérieux becomes aware of a death or serious injury event for the product code pri (and subsequent product codes ntm and pmt), we will report that event to the fda per the fda mdr guidance and will update our mdr criteria to require reporting the specific associated malfunction as required by this guidance.